Location of Repository

β – tryptase elevation and quantitative mast-cell increase in a sudden infant death following hexavalent immunization

By D'Errico S, Neri M, Riezzo I, Rossi G, Pomara C, Turillazzi E and Fineschi V.

Abstract

The association between sudden infant death syndrome and immunization is frequently discussed. Serious adverse events following vaccination have generally been defined as those adverse events that result in permanent disability, hospitalization or prolongation of hospitalization, life threatening illness, congenital anomaly or death. They are generally referred to the inherent properties of the vaccine (vaccine reaction) or some error in the immunization process (programme error).The event could also be totally unrelated but only temporally linked to immunization (coincidental event). A fatal case of a 3-month-old female infant, who died within 24 h of vaccination with hexavalent vaccine is presented. Clinical data, post-mortem findings (acute pulmonary oedema, acute pulmonary emphysema), quali-quantitative data collected from immunohistochemical staining (degranulating mast cells) and laboratory analysis with a high level of β-tryptase in serum, 43.3 μg/l, allows us to conclude that acute respiratory failure likely due to post hexavalent immunization-related shock was the cause of death

Topics: Sudden infant death, Hexavalent vaccine, Mast-cell, β-Tryptase
Year: 2008
DOI identifier: 10.1016/j.forsciint.2008.04.018
OAI identifier: oai:iris.unife.it:11392/2357109
Download PDF:
Sorry, we are unable to provide the full text but you may find it at the following location(s):
  • http://hdl.handle.net/11392/23... (external link)
  • Suggested articles


    To submit an update or takedown request for this paper, please submit an Update/Correction/Removal Request.